Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Compact weighted endomorphisms of $ C(X)$

Author: Herbert Kamowitz
Journal: Proc. Amer. Math. Soc. 83 (1981), 517-521
MSC: Primary 47B38; Secondary 46J10
MathSciNet review: 627682
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A weighted endomorphism of an algebra is an endomorphism followed by a multiplier. In this note we characterize compact weighted endomorphisms of the Banach algebra $ C(X)$, and also determine their spectra.

References [Enhancements On Off] (What's this?)

  • [1] W. Arendt, Über das Spektrum regulären Operatoren, Dissertation, Universität zu Tübingen, 1979.
  • [2] -, Spectral properties of Lamperti operators, preprint.
  • [3] N. Dunford and J. T. Schwartz, Linear operators. I, Interscience, New York, 1958.
  • [4] Herbert Kamowitz, The spectra of a class of operators on the disc algebra, Indiana Univ. Math. J. 27 (1978), no. 4, 581–610. MR 0482354
  • [5] Herbert Kamowitz, Compact operators of the form 𝑢𝐶_{𝜙}, Pacific J. Math. 80 (1979), no. 1, 205–211. MR 534709
  • [6] A. K. Kitover, The spectrum of automorphisms with weight, and the Kamowitz-Scheinberg theorem, Funktsional. Anal. i Prilozhen. 13 (1979), no. 1, 70–71 (Russian). MR 527528
  • [7] A. K. Kitover, Spectral properties of automorphisms with weight in uniform algebras, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 92 (1979), 288–293, 326 (Russian, with English summary). Investigations on linear operators and the theory of functions, IX. MR 566761
  • [8] Helmut H. Schaefer, Manfred Wolff, and Wolfgang Arendt, On lattice isomorphisms with positive real spectrum and groups of positive operators, Math. Z. 164 (1978), no. 2, 115–123. MR 517148, 10.1007/BF01174818

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B38, 46J10

Retrieve articles in all journals with MSC: 47B38, 46J10

Additional Information

Article copyright: © Copyright 1981 American Mathematical Society